MAUDE Adverse Event Report: ETHICON INC. TPW 2X24IN 2-0 D/A BB-1,SKS-3 BWY; ELECTRODE, PACEMAKER, TEMP

ETHICON INC. TPW 2X24IN 2-0 D/A BB-1,SKS-3 BWY; ELECTRODE, PACEMAKER, TEMP
Model Number TPW42
Medical Device Problem Code Break (1069)
Health Effect - Clinical Code Insufficient Information (4580)
Date of Event 01/04/2022
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
(b)(4).If information is obtained that was not available for the initial report, a follow-up report will be filed as appropriate.Attempts are being made to retrieve the device.To date the device has not been returned.If the device or further details are received at a later date a supplemental medwatch will be sent.Additional information was requested and the following was obtained: please provide the patient's demographic information including gender, weight at the time of index procedure: gender unknown, 3 months old, 4.58 kilos.Name of index surgical procedure? unknown, but some type of open heart surgery.What is the patient¿s current status? patient was very sick pre event.Required a full vs.Normal partial sternotomy post event for reoperation.Current status is unknown.Is the actual product involved in the reported issue and/or representative samples available to be returned for evaluation? device was not saved.The following information was requested but unavailable: name of index surgical procedure? unknown, but some type of open heart surgery.The diagnosis and indication for the index surgical procedure? product lot number? what instruments were used on the blunt needle/temporary pacing wire? how/where was the blunt needle being grasped? how/where was the temporary pacing wire being grasped? did the operating surgeon observe any product deficiency or anomaly before, during or after the placement? were there any precipitating factors to the metal tabs breaking off post-op? what is physician¿s opinion as to the etiology of or contributing factors to this event?.
 
Event or Problem Description
It was reported that an infant underwent an unknown open-heart procedure on (b)(6) 2021 and a temporary pacing wire was used.Two weeks post-op, with patient still in the hospital, the metal tabs broke off of the pacing wires requiring staff to do manual chest compressions till an external defibrillator was available to revive the patient.Due to complication of the pacing wires, the patient's scheduled pacemaker procedure was converted from partial to full sternotomy to insert pacemaker.No additional information was provided.

Brand Name
TPW 2X24IN 2-0 D/A BB-1,SKS-3 BWY
Common Device Name
ELECTRODE, PACEMAKER, TEMP
Manufacturer (Section D)
ETHICON INC.
1000 route 202
raritan NJ 08869
Manufacturer (Section G)
ETHICON INC.
Manufacturer Contact
elba bello
1000 route 202
raritan, NJ 08869
MDR Report Key13342867
Report Number2210968-2022-00632
Device Sequence Number4064467
Product Code LDF
UDI-Device Identifier10705031050914
UDI-Public10705031050914
Combination Product (Y/N)N
Initial Reporter CountryUS
PMA/510(K) Number
K980503
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Health Professional,User Facility,Company Representative
Initial Reporter Occupation Other
Type of Report Initial
Report Date (Section B) 01/25/2022
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberTPW42
Device Catalogue NumberTPW42
Was Device Available for Evaluation? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 01/04/2022
Initial Report FDA Received Date01/25/2022
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Is the Device Labeled for Single Use? (Y/N) Yes
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient Age3 MO
Patient SexUnknown
Patient Weight4 KG